File Download
  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Interfacial waves due to a singularity in a system of two semi-infinite fluids

TitleInterfacial waves due to a singularity in a system of two semi-infinite fluids
Authors
KeywordsPhysics
Issue Date2005
PublisherAmerican Institute of Physics. The Journal's web site is located at http://ojps.aip.org/phf
Citation
Physics of Fluids, 2005, v. 17 n. 10, p. 102107:1-9 How to Cite?
AbstractThe three-dimensional interfacial waves due to a fundamental singularity steadily moving in a system of two semi-infinite immiscible fluids of different densities are investigated analytically. The two fluids are assumed to be incompressible and homogenous. There are three systems to be considered: one with two inviscid fluids, one with an upper viscous and a lower inviscid fluid, and one with an upper inviscid and a lower viscous fluid. The Laplace equation is taken as the governing equation for inviscid flows while the steady Oseen equations are taken for viscous flows. The kinematic and dynamic conditions on the interface are linearized for small-amplitude waves. The singularity immersed above or beneath the interface is modeled as a simple source in the inviscid fluid while as an Oseenlet in the viscous fluid. Based on the integral solutions for the interfacial waves, the asymptotic representations of wave profiles in the far field are explicitly derived by means of Lighthill's two-stage scheme. An analytical solution is presented for the density ratio at which the maximum wave amplitude occurs. The effects of density ratio, immersion depth, and viscosity on wave patterns are analytically expressed. It is found that the wavelength of interfacial waves is elongated in comparison with that of free-surface waves in a single fluid.
Persistent Identifierhttp://hdl.handle.net/10722/44936
ISSN
2015 Impact Factor: 2.017
2015 SCImago Journal Rankings: 1.036
ISI Accession Number ID

 

DC FieldValueLanguage
dc.contributor.authorLu, DQen_HK
dc.contributor.authorChwang, ATen_HK
dc.date.accessioned2007-10-30T06:13:50Z-
dc.date.available2007-10-30T06:13:50Z-
dc.date.issued2005en_HK
dc.identifier.citationPhysics of Fluids, 2005, v. 17 n. 10, p. 102107:1-9en_HK
dc.identifier.issn1070-6631en_HK
dc.identifier.urihttp://hdl.handle.net/10722/44936-
dc.description.abstractThe three-dimensional interfacial waves due to a fundamental singularity steadily moving in a system of two semi-infinite immiscible fluids of different densities are investigated analytically. The two fluids are assumed to be incompressible and homogenous. There are three systems to be considered: one with two inviscid fluids, one with an upper viscous and a lower inviscid fluid, and one with an upper inviscid and a lower viscous fluid. The Laplace equation is taken as the governing equation for inviscid flows while the steady Oseen equations are taken for viscous flows. The kinematic and dynamic conditions on the interface are linearized for small-amplitude waves. The singularity immersed above or beneath the interface is modeled as a simple source in the inviscid fluid while as an Oseenlet in the viscous fluid. Based on the integral solutions for the interfacial waves, the asymptotic representations of wave profiles in the far field are explicitly derived by means of Lighthill's two-stage scheme. An analytical solution is presented for the density ratio at which the maximum wave amplitude occurs. The effects of density ratio, immersion depth, and viscosity on wave patterns are analytically expressed. It is found that the wavelength of interfacial waves is elongated in comparison with that of free-surface waves in a single fluid.en_HK
dc.format.extent156200 bytes-
dc.format.extent2173 bytes-
dc.format.mimetypeapplication/pdf-
dc.format.mimetypetext/plain-
dc.languageengen_HK
dc.publisherAmerican Institute of Physics. The Journal's web site is located at http://ojps.aip.org/phfen_HK
dc.rightsCreative Commons: Attribution 3.0 Hong Kong License-
dc.subjectPhysicsen_HK
dc.titleInterfacial waves due to a singularity in a system of two semi-infinite fluidsen_HK
dc.typeArticleen_HK
dc.identifier.openurlhttp://library.hku.hk:4550/resserv?sid=HKU:IR&issn=1070-6631&volume=17&issue=10&spage=102107:1&epage=9&date=2005&atitle=Interfacial+waves+due+to+a+singularity+in+a+system+of+two+semi-infinite+fluidsen_HK
dc.description.naturepublished_or_final_versionen_HK
dc.identifier.doi10.1063/1.2120447en_HK
dc.identifier.scopuseid_2-s2.0-33645741109-
dc.identifier.isiWOS:000232939200024-

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats